| Model Number |
5954790 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Seroma (2069); Hernia (2240); Insufficient Information (4580)
| Date of Event |
08/14/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
To date no medical records have been provided.Currently, it is unknown to what extent the device may have caused or contributed to the reported event.The attorney's legal claim provided shows that this was a patient who had multiple mesh products implanted over a four year period.This file represents the ventralight st mesh patch implanted in (b)(6) 2015.It is alleged the patient experienced infection, recurrence, disability, pain and seroma.Seroma and recurrence are listed as known possible adverse reaction in the instructions-for-use.In regards to the allegation of infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal f the device." a manufacturing review was performed which found no anomalies during the manufacturing process of the device.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Three additional emdrs have been opened to address the additional mesh devices implanted.This emdr represents the ventralight st mesh (device #3) implanted in (b)(6) 2015.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : not returned to manufacturer.
Event or Problem Description
The following was reported to davol by the patient's attorney: between 12/2012 and 02/2016 the patient underwent ventral hernia repair with implant of multiple bard mesh devices including a composix kugel hernia patch (device #1 (b)(6)2012), ventrio patch device (device #2 (b)(6) 2013), ventralight st (device #3 (b)(6) 2015) and a second ventrio patch (device #4 (b)(6) 2016).Between 2012 and 2017 the patient underwent multiple revision procedures due to recurrent ventral hernia with chronic infected wound.The patient underwent partial excision of infected material (device #1) in (b)(6) 2013.Two months later, the patient underwent a revision procedure were the surgeon noted the previously implanted mesh (device #1), had "rolled" down the ab wall and had to be freed up and smoothed out to be affixed back to the ab wall.Between 02/2016 and 04/2016, the patient underwent extensive wound care of her abd wound infection.In early 2017 the patient was diagnosed with fluid collection around her mesh and underwent an attempted aspiration procedure which failed.The patient underwent an ultrasound guided drainage of probable seroma.No additional information was provided beyond this procedure.To date no medical records have been provided.The attorney alleges the patient experienced pain, infection, seroma, recurrence additional surgical procedures, and serious and permanent injury.
Additional Manufacturer Narrative
To date no medical records have been provided.Currently, it is unknown to what extent the device may have caused or contributed to the reported event.The attorney's legal claim provided shows that this was a patient who had multiple mesh products implanted over a four year period.This file represents the ventralight st mesh patch implanted in (b)(6) 2015.It is alleged the patient experienced infection, recurrence, disability, pain and seroma.Seroma and recurrence are listed as known possible adverse reaction in the instructions-for-use.In regards to the allegation of infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal f the device." a manufacturing review was performed which found no anomalies during the manufacturing process of the device.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Three additional emdrs have been opened to address the additional mesh devices implanted.This emdr represents the ventralight st mesh (device #3) implanted in (b)(6) 2015.Addendum: this supplemental emdr is submitted to document additional information provided and to correct the event date.H11: no conclusions can be made.Based on medical record review there does not appear to be an adverse patient outcome associated with this implant (device #3).This supplemental emdr represents the ventralight st (device #3).Additional supplemental emdrs were submitted to represent the composix kugel (device #1), ventrio hernia patch (device #2) and ventrio hernia patch (device #4) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : remains implanted.
Event or Problem Description
The following was reported to davol by the patient's attorney: between (b)(6) 2012 and (b)(6) 2016 the patient underwent ventral hernia repair with implant of multiple bard mesh devices including a composix kugel hernia patch (device #1 (b)(6)2012), ventrio patch device (device #2 (b)(6) 2013), ventralight st (device #3 (b)(6) 2015) and a second ventrio patch (device #4 (b)(6) 2016).Between 2012 and 2017 the patient underwent multiple revision procedures due to recurrent ventral hernia with chronic infected wound.The patient underwent partial excision of infected material (device #1) in (b)(6) 2013.Two months later, the patient underwent a revision procedure were the surgeon noted the previously implanted mesh (device #1), had "rolled" down the ab wall and had to be freed up and smoothed out to be affixed back to the ab wall.Between (b)(6) 2016 and (b)(6) 2016, the patient underwent extensive wound care of her abd wound infection.In early 2017 the patient was diagnosed with fluid collection around her mesh and underwent an attempted aspiration procedure which failed.The patient underwent an ultrasound guided drainage of probable seroma.No additional information was provided beyond this procedure.To date no medical records have been provided.The attorney alleges the patient experienced pain, infection, seroma, recurrence additional surgical procedures, and serious and permanent injury.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with ventral incisional hernia secondary to bowel resection procedure and underwent repair.Per op notes, "there were a lot of dense adhesions of the omentum and bowel." "adhesions were taken down; we were able to place a large oval 13.8 cm x 17.8 cm (composix kugel; device #1) oriented longitudinally.It was placed intra-abdominally with care." (b)(6) 2013 - patient was diagnosed with ventral hernia (above the umbilicus, from a previous cholecystectomy port site) and underwent primary repair.Note: there was no mention of any visualization of the ck mesh (device #1) in the operative report provided.(b)(6) 2013 - patient was diagnosed with recurrent hernia with chronic infected wound and underwent abdominal exploration, excision of infected material (ethibond suture from previous primary repair) and hernia repair.Per operative notes, "there was a lot of chronically inflamed material encompassing a segment of tissue with the ethibond knots in it.This was removed.We went ahead and then repaired this.Certainly, in the infected wound we did not want anything permanent or mesh in this wound." (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia and underwent repair with mesh.Previously patient had wound dehiscence, caused by an injury.Per op notes," we were able to enter the hernia sac" "we were able to identify the previous mesh (device #1) farther down the abdominal wall.It had rolled a bit¿.This was freed and fixated using sorbafix to the abdominal wall.¿we then placed a 13.8 cm x 17.8 cm ventrio hernia patch (device #2) oriented transversely.¿ this was fixated using sorbafix absorbable fixation system and prolene sutures.(b)(6) 2013 & (b)(6) 2014 - patient visited hospital for abdominal pain.(b)(6) 2015 - patient was diagnosed with recurrent ventral hernia and underwent laparoscopic to open ventral hernia repair.This was a primary repair.Per the operative report history notes, ¿she is now for repair of a lower midline ventral hernia.It is right at the lower edge of the previous mesh (device #1), right above her pubic bone" "the lower edge of the mesh (device #1) was palpable.The fascia was splayed out right above the pubic bone and the lower edge of the mesh.As such, we went ahead and closed the mesh (device #1) with interrupted ethibond.¿ (b)(6) 2015 - patient underwent laparoscopic repair of a new ventral hernia with mesh.Per op notes, adhesions were taken down and revealed a fairly sizable hernia in the pelvis." "an appropriate size mesh a 7 inch x 9 inch ventralight st mesh (device #3) was selected." during this procedure adhesions were noted to device #1 and the adhesions were taken down.(b)(6) 2016 - patient underwent open repair of recurrent ventral hernia.Per op notes, ¿there was a fascial defect in the low midline, and this was dissected out." "ventrio hernia patch (device #4) was placed, 13 cm x 17.8 cm, and this was secured into place with several #1 prolene sutures.¿ drains were placed.Note: there was no mention of any visualization of the mesh device #1, #2 or #3 in the operative report provided.(b)(6) 2016 - patient was admitted with wound infection; underwent wound drainage and wound vac placement on (b)(6) 2016.Attorney alleged that the patient experienced pain, abscess, adhesions, hernia recurrence, infection, debridement and wound vac, fluid collection around mesh, mesh migration, mesh shrinkage, removal of defective mesh and emotional injuries.